Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at May 25, 2015, 3:28 PM MDT for Kane County, Utah. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 3:28 PM MDT (21:28 UTC)
- Expired
- May 25, 2015, 9:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 93 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:15 PM MDT | FLASH FLOOD | 15 W Big Water, UT | PEAK FLOW OF 2050 CFS AT THE PARIA RIVER NEAR KANAB RIVER GAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 227 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WGUS55 KSLC 252128
FFWSLC
UTC025-260330-
/O.NEW.KSLC.FF.W.0008.150525T2128Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 PM MDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KANE COUNTY IN UTAH...
* UNTIL 930 PM MDT MONDAY
* AT 324 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HACKBERRY AND PARIA DRAINAGES. RADAR ESTIMATES
INDICATE THAT UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL KANE
COUNTY ALONG THE COTTONWOOD CANYON ROAD NORTH OF HIGHWAY 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3747 11178 3724 11189 3700 11180 3700 11188
3713 11205 3742 11211
$$
MS/LC2 follow-up statements
686
WGUS75 KSLC 260032
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 PM MDT MON MAY 25 2015
UTC025-260330-
/O.CON.KSLC.FF.W.0008.000000T0000Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
632 PM MDT MON MAY 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT MONDAY
FOR CENTRAL KANE COUNTY...
DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED 1.5 TO 2 INCHES
OF RAIN ACROSS THE WARNED AREA EARLIER THIS AFTERNOON. RUNOFF IS
EXPECTED TO CONTINUE WELL INTO THIS EVENING.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL KANE
COUNTY. THIS INCLUDES THE COTTONWOOD CANYON ROAD SOUTH OF HACKBERRY
CANYON AND ALONG THE PARIA RIVER SOUTH TO THE ARIZONA BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3747 11178 3724 11189 3700 11180 3700 11188
3713 11205 3742 11211
$$
MS922
WGUS75 KSLC 260331
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
931 PM MDT MON MAY 25 2015
UTC025-260334-
/O.EXP.KSLC.FF.W.0008.000000T0000Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
931 PM MDT MON MAY 25 2015
...THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY WILL EXPIRE AT 930
PM MDT...
RUNOFF FROM EARLIER PRECIPITATION ACROSS KANE COUNTY CONTINUES TO
DIMINISH. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...A RIVER GAGE DID INDICATE FLASH FLOODING ON THE
PARIA RIVER NEAR HIGHWAY 40 AND FLOOD WATERS WILL CONTINUE TO FLOW
THROUGH THE DRAINAGE UNTIL LATE THIS EVENING.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3747 11178 3724 11189 3700 11180 3700 11188
3713 11205 3742 11211
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:40 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 25, 10:40 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1040 AM MDT MON MAY 25 2015 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION TODAY. THE NEXT STORM SYSTEM WILL IMPACT THE REGION THROUGH MOST OF THE REMAINDER OF THE WEEK. && .DISCUSSION...A LIGHT NORTHWEST FLOW REMAINS OVER THE CWA THIS MORNING WITH SUFFICIENT MOISTURE AND INSTABILITY FOR SCATTERED CONVECTION. WEAK SHORT WAVE RIDGING IS UPSTREAM ACROSS CENTRAL NV AND A CLOSED LOW IS DROPPING S INTO THE PACNW WITH A WEAK SHORT WAVE ROUNDING THE BASE OF THIS LOW AND MOVING INTO NRN CA. THE CONVECTION THAT CROSSED THE NORTH EARLIER THIS MORNING IS SHIFTING INTO CENTRAL UT AT THIS TIME AND NEW DEVELOPMENT IS OCCURRING OVER THE TERRAIN NORTH AND EAST OF OGDEN. SATELLITE SHOWS CUMULUS RAPIDLY FORMING OVER ALL MTNS ACROSS THE REST OF THE CWA AND EXPECT SCATTERED COVERAGE OF SHOWERS TO DEVELOP OVER THE TERRAIN BY EARLY AFTN AND DRIFT OFF DOWNWIND INTO THE ERN VALLEYS. THE NV SHORT WAVE RIDGE COULD SUPPRESS ACTIVITY ACROSS THE NWRN VALLEYS THIS AFTN ASSISTED BY THE NORMAL DIURNALLULL IN ACTIVITY OVER THE NW DESERTS BUT CANNOT RULE OUT THE POTENTIAL FOR A WEAK CELL OR TWO TO DRIFT OFF THE TERRAIN. THE RIDGE SHIFTS EAST TONIGHT AND MODELS HINT THAT THE NRN CA SHORT WAVE WILL REMAIN ACTIVE OVERNIGHT AND BRING A THREAT OF MORNING CONVECTION TO THE NRN CWA TUE. THE WEAK PACNW LOW CONTINUES TO BRING A THREAT OF CONVECTION TO MUCH OF THE CWA THRU THE REST OF THE WEEK AS IT TRACKS SLOWLY SEWD TO S CENTRAL ID BY 12Z THU AND NERN UT BY 12Z FRI. UPDATED EARLIER TO REDUCE POPS AND SKY6 COVER OVER SWRN UT REST OF THE MORNING AND MADE A FEW OTHER SKY AND POP CHANGES FOR TODAY. NO ADDITIONAL UPDATES PLANNED. && .AVIATION...THERE IS A POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO FORM OVER THE TERRAIN SURROUNDING THE SALT LAKE VALLEY TODAY BUT LITTLE CHANCE THAT A CELL WILL DIRECTLY IMPACT THE TERMINAL. THERE IS HOWEVER A 20 PERCENT CHANCE THAT OUTFLOW WINDS FROM THESE STORMS COULD BRING GUSTY ERRATIC WINDS TO THE AIRFIELD BETWEEN ABOUT 19-00Z. OTHERWISE SOUTHEAST WINDS WILL SHIFT TO NORTHWEST AFTER 18Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:12 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.